wedding pred

My daughter gets married on Saturday and my other daughter is flying over this weekend with my grandson for 2 weeks' celebration so I can already feel the excitement and anxiety growing having all my family home together. However I have successfully made it to 4mg pred over the last year with no major problems so far but already feel the old tell tale pains in my neck, hips and wrists starting the last couple of days. Should I go up to 5mg (or more) over the next 2 weeks which are going to be full on then return to 4mg when the family return to normal life? Is 2 weeks too long to go up and will this interfere with my tapering? I don't want this ruining all the happy celebrations.

13 Replies

oldestnewest
  • Hi kezzybabes, It's awful isn't it? The way we mother's sublimate our own needs for our kids even when they are adults. If you are like me a lot of the stress is coming from" what if I spoil everything"? Also clearly you want everything to be perfect - which it never is. That's the messy joy of families. Everyone will have their moment of being less than perfect.

    As for you, well you will have to plough your own furrow of self care, resting when you need to, withdrawing from stress when you see it coming, keeping a gentle smile on your face. You are enough just being in their lives. Take every shortcut in the book with the hospitality. Brief your partner, if you have one. Even get a pal in to help if there is anyone suitable.Explain gently that you have this condition and you are going to do your very best but may have to slip off for a rest now and then to re- charge your batteries. Try to remain serenely aloof from family dramas and do not try to do everything yourself. Just enjoy them in all their stressy imperfect wonder.

    The pain you're experiencing may be signalling the need for a bit more Pred. I bet you've been spring cleaning and meal planning and running over various scenarios in your head. I don't think 5 mgs would spoil your great taper. You have to help it along though. I hope from the bottom of my heart that you enjoy this wonderful family celebration. Just look at them and think "I did this" then sneak off for a rest in a darkened room. 🌸

  • Thanks SheffieldJane! I'm already bursting the tears for no reason, blaming PMR for them but know it's probably pre wedding nerves and as you say wanting everything to be perfect for everyone being together. It will be fine when they are all here and the larger dose of pred kicks in.

  • Sheffield Jane.....what great advice you have given to the "Mother of the Bride" . Actually, it is also a very good reminder to all of us that are PMR/GCA " Club Members"...spot on !

    Suzanne

  • Been that mother of the bride.💐

  • Hi kezzybabes,

    As Jane says you've probably done too much already which is why you're a bit wobbly. Increase to 5mg, won't make a great deal of difference in the long run, but will make you cope better short-term - and that's the most important thing!

    Don't try and make everything perfect, it can't be, just enjoy the day and the company, and most of all yourself! And if you need to, then have a short rest.

    Hope you all have a lovely day. ❤️👒

  • Thank you DorsetLady. I think I will look out my relaxation CDs! Deep breath! .....

  • Hello kezzybabes, as you mention returning pain over the last couple of days, I think your plan to increase your dose to 5mg for the next couple of weeks or so is a wise one, especially with the amount of stress you are obviously under - as we know PMR loves stress - even good stress is still stress! And if meanwhile you can hide yourself away for the odd bout of practical breathing and relaxation/mindfulness, that should stand you in good stead. Congratulations to your daughter and her future husband, and have a wonderful time.

  • Thank you Celtic!

  • Bringing back a memory, my mum was very unflappable on the morning of my marriage in 1973 I got back from hairdressers found mum sitting with cup of tea reading paper when I started to get in a state has everything been done she put paper down and said what good is getting in a state just let things flow it's all organised. So sit back enjoy let people get on with it

    PS when I remarried in 2003 both of us were found reading

  • I would. Take whatever dose you need to be honest. In fact - the tears bit is very probably a sign that pred dose is a bit low in terms of what your adrenal glands can do - you have enough for ordinary everyday "stuff" but not for the excitement you are set up for. And the answer to that is a bit more pred. If you are only on it for a short time you can go back very easily. And compared to the prospect of not coping well - adding a month or two to your tapering is a small price to pay isn't it?

  • Yes well said. Maybe I should up to 6mg then... just to cover all eventualities?

  • Very interested to read all this as I am mother of the groom next year but am planning an engagement party & moving house & am terrified I will implode ! Down to 4mg & feeling anxious so all the above advice heeded!

  • I went up to 5mg today from 4mg as the old aches started and pain in my neck (the hump!) was intolerable sitting at a computer all day. Feels a bit better already but not gone completely. We'll see how I am at 5pm tonight and if so Im going up to 6mg tomorrow and over wedding weekend. Major wobblies!

You may also like...